MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012454-12
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported by the account that the device was not prepped (air aspirated) outside of the anatomy.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) states to perform air aspiration prior to inserting in the body, otherwise complications may occur.In this case, it is unknown if the reported violation of the ifu caused or contributed to the complaint.Based on the information provided, a definitive cause for the reported deflation issue could not be determined; however, the reported difficulty removing the device appears to be related to circumstances of the procedure.Possible factors that may contribute to difficulty deflating the balloon include, but are not limited to, deflation technique, tortuous anatomy, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.Additionally, it is likely that the reported deflation issue contributed to the resistance met during removal since the balloon would not fully deflate.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 medical device problem code: 2017 - incorrect prep.
 
Event or Problem Description
The patient presented with persistent residual stenosis in the proximal and mid segments of the right coronary artery after stent implantation.The procedure performed was to treat the right coronary artery.The 4.50x12mm nc trek balloon dilatation catheter (bdc) was noted not to be prepped outside the anatomy prior to use.The bdc was advanced and the balloon was inflated once to 16 atmospheres; however, after multiple attempts the balloon only partially deflated.The nc trek bdc was slowly withdrawn, and the balloon was stuck at the tip of the guiding catheter.All devices were removed as a single unit and the procedure was aborted.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key25034950
Report Number2024168-2026-01744
Device Sequence Number13021727
Product Code LOX
UDI-Device Identifier08717648152108
UDI-Public(01)08717648152108(17)280831(10)50911G1
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012454-12
Device Catalogue Number1012454-12
Device Lot Number50911G1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2026
Initial Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown